Zero-sumfree sequences in cyclic groups and some arithmetical application
Journal de théorie des nombres de Bordeaux, Volume 14 (2002) no. 1, pp. 221-239.

We show that in a cyclic group with n elements every zero-sumfree sequence S with length |S|n+1 2 contains some element of order n with high multiplicity.

Nous montrons que dans un groupe cyclique d’ordre n, toute suite S de longueur |S|n+1 2 sans sous-suite non vide de somme nulle contient un élément d’ordre n ayant une grande multiplicité.

@article{JTNB_2002__14_1_221_0,
     author = {Alfred Geroldinger and Yahya Ould Hamidoune},
     title = {Zero-sumfree sequences in cyclic groups and some arithmetical application},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     pages = {221--239},
     publisher = {Universit\'e Bordeaux I},
     volume = {14},
     number = {1},
     year = {2002},
     zbl = {1018.11011},
     mrnumber = {1925999},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/item/JTNB_2002__14_1_221_0/}
}
TY  - JOUR
AU  - Alfred Geroldinger
AU  - Yahya Ould Hamidoune
TI  - Zero-sumfree sequences in cyclic groups and some arithmetical application
JO  - Journal de théorie des nombres de Bordeaux
PY  - 2002
DA  - 2002///
SP  - 221
EP  - 239
VL  - 14
IS  - 1
PB  - Université Bordeaux I
UR  - https://jtnb.centre-mersenne.org/item/JTNB_2002__14_1_221_0/
UR  - https://zbmath.org/?q=an%3A1018.11011
UR  - https://www.ams.org/mathscinet-getitem?mr=1925999
LA  - en
ID  - JTNB_2002__14_1_221_0
ER  - 
%0 Journal Article
%A Alfred Geroldinger
%A Yahya Ould Hamidoune
%T Zero-sumfree sequences in cyclic groups and some arithmetical application
%J Journal de théorie des nombres de Bordeaux
%D 2002
%P 221-239
%V 14
%N 1
%I Université Bordeaux I
%G en
%F JTNB_2002__14_1_221_0
Alfred Geroldinger; Yahya Ould Hamidoune. Zero-sumfree sequences in cyclic groups and some arithmetical application. Journal de théorie des nombres de Bordeaux, Volume 14 (2002) no. 1, pp. 221-239. https://jtnb.centre-mersenne.org/item/JTNB_2002__14_1_221_0/

[And97] Factorization in integral domains. (Editeur Daniel D. Anderson). Lecture Notes in Pure and Applied Mathematics 189, Marcel Dekker, Inc., New York, 1997.

[BEN75] J.D. Bovey, P. Erdös, I. Niven, Conditions for zero sum modulo n. Canad. Math. Bull. 18 (1975), 27-29. | MR | Zbl

[CG97] S. Chapman, A. Geroldinger, Krull domains and monoids, their sets of lengths and associated combinatorial problems. In Factorization in integral domains, 73-112, Lecture Notes in Pure and Appl. Math. 189, Marcel Dekker, New York, 1997. | MR | Zbl

[EE72] R.B. Eggleton, P. Erdös, Two combinatorial problems in group theory. Acta Arith. 21 (1972), 111-116. | MR | Zbl

[Ger87] A. Geroldinger, On non-unique factorizations into irreducible elements II. Number theory, Vol. II (Budapest, 1987), 723-757, Colloq. Math. Soc. János Bolyai 51, North-Holland, Amsterdam, 1990. | MR | Zbl

[Ger88] A. Geroldinger, Über nicht-eindeutige Zerlegungen in irreduzible Elemente. Math. Z. 197 (1988), 505-529. | MR | Zbl

[GG98] W. Gao, A. Geroldinger, On the structure of zerofree sequences. Combinatorica 18 (1998), 519-527. | MR | Zbl

[GG99] W. Gao, A. Geroldinger, On long minimal zero sequences in finite abelian groups. Period. Math. Hungar. 38 (1999), 179-211. | MR | Zbl

[GG00] W. Gao, A. Geroldinger, Systems of sets of lengths II. Abh. Math. Sem. Univ. Hamburg 70 (2000), 31-49. | MR | Zbl

[MS55] L. Moser, P. Scherk, Distinct elements in a set of sums. Amer. Math. Monthly 62 (1955), 46-47. | MR